Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 320, NWS St. Louis, MO

June 22, 2008Madison County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 22, 2008, 6:24 PM CDT for Madison County, Missouri. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 6:24 PM CDT (23:24 UTC)
Expired
Jun 22, 2008, 7:30 PM CDT
In force
66 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon

County Madison County, MO

The radar

The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 7:01 PM CDTHAIL 0.753 W Fredericktown, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.4 hours before the alert went out and 298 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 489 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
489 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1352 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 222324
SVRLSX
MOC123-230030-
/O.NEW.KLSX.SV.W.0320.080622T2324Z-080623T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
624 PM CDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN SOUTHEAST MISSOURI

* UNTIL 730 PM CDT

* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
  NORTH OF ROSELLE...OR 6 MILES EAST OF BISMARCK...AND MOVING
  SOUTHEAST AT 36 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ROSELLE...
  FREDERICKTOWN...
  JUNCTION CITY...
  SACO...
  MARQUAND...
  BUCKHORN...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3732 9055 3760 9055 3760 9054 3764 9054
      3764 9015 3747 9015 3731 9015
TIME...MOT...LOC 2324Z 330DEG 31KT 3772 9052

$$

CVKING
4 follow-up statements
000 
WWUS53 KLSX 222354
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
654 PM CDT SUN JUN 22 2008

MOC123-230030-
/O.CON.KLSX.SV.W.0320.000000T0000Z-080623T0030Z/
MADISON MO-
654 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN MADISON COUNTY...

AT 652 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CATHERINE PLACE...OR ABOUT NEAR FREDERICKTOWN...MOVING SOUTHEAST
AT 32 MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
CATHERINE PLACE...FREDERICKTOWN...JUNCTION CITY AND MARQUAND.

LAT...LON 3759 9045 3764 9041 3764 9015 3731 9016
      3731 9023
TIME...MOT...LOC 2354Z 316DEG 28KT 3759 9037

$$

CVKING
000 
WWUS53 KLSX 230005
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT SUN JUN 22 2008

MOC123-230030-
/O.CON.KLSX.SV.W.0320.000000T0000Z-080623T0030Z/
MADISON MO-
706 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN MADISON COUNTY...

AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR FREDERICKTOWN...MOVING SOUTHEAST AT 30 
MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MARQUAND.

LAT...LON 3753 9040 3761 9026 3754 9015 3731 9016
      3731 9023
TIME...MOT...LOC 0006Z 318DEG 27KT 3753 9029

$$

CVKING
000 
WWUS53 KLSX 230024
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
724 PM CDT SUN JUN 22 2008

MOC123-230030-
/O.CON.KLSX.SV.W.0320.000000T0000Z-080623T0030Z/
MADISON MO-
724 PM CDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN MADISON COUNTY...

AT 721 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MARQUAND...OR
ABOUT 10 MILES SOUTHEAST OF FREDERICKTOWN...MOVING SOUTHEAST AT 31
MPH.

LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM 
INCLUDE....MARQUAND.

LAT...LON 3731 9023 3744 9032 3754 9015 3731 9016
TIME...MOT...LOC 0024Z 318DEG 27KT 3743 9018

$$

CVKING
000 
WWUS53 KLSX 230033
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
733 PM CDT SUN JUN 22 2008

MOC123-230043-
/O.EXP.KLSX.SV.W.0320.000000T0000Z-080623T0030Z/
MADISON MO-
733 PM CDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MADISON COUNTY
EXPIRES AT 730 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.

LAT...LON 3731 9023 3744 9032 3754 9015 3731 9016
TIME...MOT...LOC 0024Z 318DEG 27KT 3743 9018

$$

CVKING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 5:49 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 22, 5:49 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
549 PM CDT SUN JUN 22 2008

.DISCUSSION...
/414 PM CDT SUN JUN 22 2008/

SEVERAL CHANCES FOR TSRA OVER THE NEXT FEW DAYS...WITH ANOTHER LO
PRES TROF SWINGING THRU THE FA THIS EVENING. THIS WILL ACT AS A
FOCUS FOR NEW TSRA DEVELOPMENT...AS WE HAVE SEEN OVER THE PAST HOUR
OR TWO...AND IS ALSO TAKING ADVANTAGE OF GOOD UPPER LEVEL JET
DYNAMICS DESPITE RATHER MARGINAL MOISTURE AT THE LO LEVELS. THIS
WILL CONTINUE TO SAG SEWD INTO THE NRN/NERN FA THIS EVENING BEFORE
DISSIPATING. FURTHER S...OLD BOUNDARY OVER I-70 FROM MORNING
TSRA/SHRA HAS DEVELOPED A LONE CELL OVER FRANKLIN COUNTY AND THIS
SHOULD ALSO SPAWN A FEW MORE TSRA HEADING INTO THE EVENING AS SOME
OF THE UPPER LEVEL DYNAMICS WORK THEIR WAY FURTHER S AND INTERACT
WITH SOME OF THE BETTER MOISTURE. THIS ACTIVITY SHOULD ALSO
DISSIPATE BY MIDNIGHT.

A RARE DRY DAY CWA-WIDE ON MONDAY WITH SFC HI PRES IN CONTROL...NO
UPPER LEVEL DISTURBANCES TO DEAL WITH FOR A CHANGE...AND DRY AIR ALL
AROUND.

THIS WILL BE SHORT-LIVED THOUGH...AS MOISTURE EXPECTED TO ALREADY
CREEP BACK INTO THE AREA...AT LEAST ALOFT...BY LATE MONDAY NIGHT
WITH SUFFICIENT LEVELS EXPECTED BY TUESDAY TO INTERACT WITH ANOTHER
UPPER LEVEL DISTURBANCE AS IT CROSSES THRU TO RESULT IN SCT ELEVATED
TSRA. SOME MODEL DISCREPANCIES ON TIMING WITH THIS FEATURE...BUT
CONSENSUS WAS TO FAVOR THE FASTER SOLUTIONS BRINGING IT THRU MUCH OF
THE FA...BUT WITH A BIT MORE EMPHASIS ON THE WRN/CNTRL FA DURING THE
DAY...AND THEN AS THINGS CARRY INTO THE NIGHT...THE FOCUS WILL BE
MORE ON THE ERN FA.

FOR THE EXTENDED PERIOD (WEDNESDAY NIGHT - SUNDAY)...MODELS REMAIN
IN DECENT AGREEMENT ON OUR LENGTHY PERIOD OF NWLY MID LEVEL FLOW
CONTINUING...WHICH IS NOT THAT UNUSUAL THIS TIME OF YEAR. MODELS ARE
ALSO IN GOOD AGREEMENT ON A SERIES OF SHORTWAVES OR DISTURBANCES
TRICKLING SEWD IN THIS FLOW THRU THE AREA THRU FRIDAY. AT THE SFC...
S TO SW FLOW WILL CONTINUE...SO TYPICAL FOR SUMMERTIME...WITH A
CDFNT APPROACHING THE NRN FA ON SATURDAY AND INTO SUNDAY...BUT A LOT
OF UNCERTAINTY EXISTS ON HOW FAR S THIS FRONT WILL PENETRATE BEYOND
SATURDAY. TRADITIONAL CLIMATOLOGY FOR THIS TIME OF YEAR SHOWS FRONTS
GO TO DIE ALONG THE MO/IA BORDER AND RARELY PENETRATE THRU THE FA...
AND WHILE THE MEDIUM RANGE MODELS DO DISAGREE ON THIS POINT WITH
SOME PUSHING IT DEEPER INTO MO AND SRN IL...GIVEN HOW FAR OUT WE ARE
TALKING...PREFER TO LEAN ON LEAVING IT A BIT FARTHER N THAN WHERE
SOME OF THE MORE AGGRESSIVE MODELS ARE TAKING IT. TEMPS EXPECTED TO
BE...AS A RESULT...AOA NORMAL FOR LATE JUNE.

TES

&&

.AVIATION...
/525 PM CDT SUN JUN 22 2008/
FOR THE 00Z TAFS...SCT TSRA ACRS NERN MO W CNTRL IL ALONG WK
CDFNT/SFC TROF EXTDG FM WK SFC LOW OVER NERN IL SW THRU NERN MO.
THIS TSRA ACTIVITY WAS MOVG SEWD. ALTHOUGH THESE STORMS SHOULD WKN
BY SUNSET WITH LOSS OF DAYTIME HTG MAY NEED TO INCLUDE AT LEAST
VCTS IN STL AND SUS DURING THE NEXT COUPLE OF HRS. THESE SCT TSRA
SHOULD REMAIN BOTH E OF COU AND S OF UIN THIS EVNG AS SHRTWV TROF
AND ASSOCIATED WK CDFNT/SFC TROF CONTS MOVG SEWD. THE CUMULUS
FIELD WILL DISSIPATE LTR THIS EVNG WITH LOSS OF DAYTIME HTG WITH A
CLR SKY FM LT EVNG THRU THE OVERNIGHT HRS EXPECTED. W-SWLY SFC
WNDS WL BCM LGT LTR THIS EVNG. SFC WNDS WL BE N-NWLY ON MON WITH
SFC HI CNTR OVER THE NRN PLAINS MOVING SLOWLY E-SEWD THRU THE GRT
LKS REGION. ONLY FEW-SCT DIURNAL CUMULUS CLOUDS EXPECTED LT MON
MRNG AND AFTN.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 22, 4:25 PM CDT, 1 hour 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
425 PM CDT SUN JUN 22 2008

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-231200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
425 PM CDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT THE AREA THIS EVENING. A FEW
STORMS MAY BE SEVERE...WITH HAIL TO HALF DOLLAR SIZE AND DAMAGING
WINDS TO 65 MPH. FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...
PLEASE REFER TO THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS.

MODERATE TO MAJOR RIVER FLOODING IS OCCURRING ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE EACH DAY FROM LATE
MONDAY NIGHT THROUGH SATURDAY.

MODERATE TO MAJOR RIVER FLOODING WILL CONTINUE ALONG PARTS OF THE
MISSISSIPPI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD
STATEMENT FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS EVENING. SPOTTERS ARE
ENCOURAGED TO REPORT ANY SEVERE WEATHER TO THE NATIONAL WEATHER
SERVICE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Jun 22, 5:57 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
557 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       3 NE CADET              38.02N  90.65W
06/22/2008  M2.00 INCH       WASHINGTON         MO   TRAINED SPOTTER

&&

EVENT NUMBER 00527

SIPPRELL
Local storm report, Jun 22, 5:59 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
559 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0558 PM     HAIL             2 W HANNIBAL            39.71N  91.42W
06/22/2008  E1.00 INCH       MARION             MO   LAW ENFORCEMENT

            REPORTED BY HANNIBAL POLICE

&&

EVENT NUMBER 00528

TES
Local storm report, Jun 22, 6:04 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
604 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0603 PM     HAIL             10 SE POTOSI            37.83N  90.65W
06/22/2008  E0.75 INCH       WASHINGTON         MO   AMATEUR RADIO

            TWO INCH TREE DIAMETER TREE LIMBS DOWNED ON HIGHWAY 8.

&&

EVENT NUMBER 00530

TES
Local storm report, Jun 22, 6:11 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
611 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HAIL             PATTERSON               39.48N  90.48W
06/22/2008  E0.75 INCH       GREENE             IL   TRAINED SPOTTER

&&

EVENT NUMBER 00531

SIPPRELL
Local storm report, Jun 22, 6:14 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
614 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0614 PM     HAIL             NEW LONDON              39.58N  91.40W
06/22/2008  E0.75 INCH       RALLS              MO   TRAINED SPOTTER

&&

EVENT NUMBER 00532

TES
Local storm report, Jun 22, 6:19 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
619 PM CDT SUN JUN 22 2008

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0612 PM     HAIL             WHITE HALL              39.44N  90.40W
06/22/2008  E0.75 INCH       GREENE             IL   TRAINED SPOTTER

&&

EVENT NUMBER 00533

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:00 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds33 min
Jun 22, 3:55 PM CDTSevere Thunderstorm WarningLSXFranklin65 min
Jun 22, 4:58 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Francois, Washington77 min
Jun 22, 5:00 PM CDTSevere Thunderstorm WarningLSXFranklin22 min
Jun 22, 5:27 PM CDTSevere Thunderstorm WarningLSXMarion33 min
Jun 22, 5:46 PM CDTSevere Thunderstorm WarningLSXRalls38 min
Jun 22, 5:55 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois52 min
Jun 22, 6:10 PM CDTSevere Thunderstorm WarningLSXPike38 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.